MAUDE Adverse Event Report: ST. JUDE MEDICAL TACTIFLEX¿ ABLATION CATHETER, SENSOR ENABLED¿; CARDIAC ABLATION PERCUTANEOUS CATHETER

ST. JUDE MEDICAL TACTIFLEX¿ ABLATION CATHETER, SENSOR ENABLED¿; CARDIAC ABLATION PERCUTANEOUS CATHETER
Model Number A-TFSE-F
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 12/06/2023
Type of Reportable Event Serious Injury
Event or Problem Description
During an atrial fibrillation procedure, a pericardial effusion occurred requiring pericardiocentesis.Transseptal puncture was performed, a decapolar inquiry probe was placed in the coronary sinus using fluoroscopy, and the left atrium was mapped using an advisor fl se 22mm mapping catheter.A tactiflex se ablation catheter was then inserted.The surgeon noted that he was not confident with the anatomy, as it was a big atrium, and there were strange feelings manipulating the probes, so it was decided to perform a transthoracic echocardiogram.A pericardial effusion was found.A pericardiocentesis was performed and the patient stabilized.It is unknown what caused the effusion, but the blood appeared to be from the right atrium.There were no performance issues with any devices.
 
Additional Manufacturer Narrative
The results of the investigation are inconclusive since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the information received, the cause of the reported pericardial effusion could not be conclusively determined.Per the ifu, cardiac perforation is a known risk during the use of this device.

Brand Name
TACTIFLEX¿ ABLATION CATHETER, SENSOR ENABLED¿
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
ST. JUDE MEDICAL
5050 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL
5050 nathan lane north
plymouth MN 55442
Manufacturer Contact
janna parks
5050 nathan lane north
plymouth, MN 55442
6517565400
MDR Report Key18307451
Report Number3005334138-2023-00559
Device Sequence Number6615584
Product Code OAE
UDI-Device Identifier05415067034670
UDI-Public05415067034670
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P220013
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2024
Device Model NumberA-TFSE-F
Device Lot Number9134908
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/06/2023
Supplement Date Received by Manufacturer01/12/2024
Initial Report FDA Received Date12/11/2023
Supplement Report FDA Received Date01/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown